Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 17, NWS Aberdeen, SD

October 4, 201126 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Oct 4, 2011, 3:14 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 5, 2011, 1:00 PM CDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2011, 3:14 PM CDT (20:14 UTC)
In effect from
Oct 5, 2011, 1:00 PM CDT
Expired
Oct 7, 2011, 11:00 AM CDT
In force
46 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WWUS73 KABR 042014
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
314 PM CDT TUE OCT 4 2011

...VERY WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON THROUGH
FRIDAY EVENING...

.THE REGION WILL BE SITUATED BETWEEN HIGH PRESSURE TO THE EAST AND
LOW PRESSURE OVER THE ROCKIES WEDNESDAY THROUGH FRIDAY...WITH STRONG
SOUTHERLY WINDS EXPECTED ACROSS THE AREA. AREAS TO THE EAST OF
THIS ADVISORY ARE EXPECTED TO BE ADDED TO THE ADVISORY THURSDAY
AND FRIDAY. THE WINDS WILL SUBSIDE FROM WEST TO EAST OVERNIGHT
FRIDAY.

SDZ003>006-009-010-015>018-033>037-045-048-051-051000-
/O.NEW.KABR.WI.Y.0017.111005T1800Z-111008T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
314 PM CDT TUE OCT 4 2011 /214 PM MDT TUE OCT 4 2011/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ WEDNESDAY TO
7 PM CDT /6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ WEDNESDAY
TO 7 PM CDT /6 PM MDT/ FRIDAY. 

*  STRONG SOUTHERLY WINDS WILL DEVELOP BY MIDDAY WEDNESDAY AND
   WILL CONTINUE THROUGH FRIDAY EVENING.

*  SOUTHERLY WINDS WILL RANGE FROM 25 TO 40 MPH WITH OCCASIONAL
   HIGHER GUSTS.

*  THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
   HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
7 follow-up statements
696 
WWUS73 KABR 050820
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
320 AM CDT WED OCT 5 2011

...VERY WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON THROUGH
FRIDAY EVENING...

.THE REGION WILL BE SITUATED BETWEEN HIGH PRESSURE TO THE EAST
AND LOW PRESSURE OVER THE ROCKIES THROUGH FRIDAY...WITH STRONG
SOUTHERLY WINDS EXPECTED ACROSS THE AREA. AREAS TO THE EAST OF
THIS ADVISORY ARE EXPECTED TO BE ADDED TO THE ADVISORY THURSDAY
AND FRIDAY. THE WINDS WILL SUBSIDE FROM WEST TO EAST OVERNIGHT
FRIDAY.

SDZ003>006-009-010-015>018-033>037-045-048-051-052030-
/O.CON.KABR.WI.Y.0017.111005T1800Z-111008T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
320 AM CDT WED OCT 5 2011 /220 AM MDT WED OCT 5 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ FRIDAY. 

* STRONG SOUTHERLY WINDS WILL DEVELOP BY MIDDAY WEDNESDAY AND 
  WILL CONTINUE THROUGH FRIDAY EVENING. 

* SOUTHERLY WINDS WILL RANGE FROM 25 TO 40 MPH WITH OCCASIONAL 
  HIGHER GUSTS. 

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
777 
WWUS73 KABR 051546
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1046 AM CDT WED OCT 5 2011

...VERY WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON THROUGH
FRIDAY EVENING...

.THE REGION WILL BE SITUATED BETWEEN HIGH PRESSURE TO THE EAST
AND LOW PRESSURE OVER THE ROCKIES THROUGH FRIDAY...WITH STRONG
SOUTHERLY WINDS EXPECTED ACROSS THE AREA. THE JAMES RIVER VALLEY
WESTWARD WILL SEE THE STRONGEST ADVISORY CRITERIA WIND SPEEDS
TODAY. HOWEVER...ON THURSDAY AND FRIDAY...THE ENTIRE FORECAST AREA
WILL SEE STRONG SOUTH WINDS. CONCERN IS MOUNTING OVER WHETHER OR
NOT HIGH WIND WARNING CRITERIA COULD BE MET ON FRIDAY. WILL HAVE
TO CONTINUE TO CLOSELY MONITOR FORECAST WIND SPEEDS FOR FRIDAY.

MNZ039-046-SDZ007-008-011-019>023-060400-
/O.EXB.KABR.WI.Y.0017.111006T1700Z-111008T0100Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1046 AM CDT WED OCT 5 2011

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 8 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 8 PM CDT
FRIDAY. 

* STRONG SOUTHERLY WINDS WILL DEVELOP BY MIDDAY THURSDAY AND 
  WILL CONTINUE THROUGH FRIDAY EVENING. 

* SOUTHERLY WINDS WILL RANGE FROM 25 TO 40 MPH WITH OCCASIONALLY
  HIGHER GUSTS.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>006-009-010-015>018-033>037-045-048-051-060400-
/O.CON.KABR.WI.Y.0017.111005T1800Z-111008T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
1046 AM CDT WED OCT 5 2011 /946 AM MDT WED OCT 5 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY. 

* STRONG SOUTHERLY WINDS ARE DEVELOPING THIS MORNING AND WILL
  CONTINUE THROUGH FRIDAY EVENING.

* SOUTHERLY WINDS WILL RANGE FROM 25 TO 40 MPH WITH OCCASIONALLY
  HIGHER GUSTS. WIND SPEEDS WILL BE NOTABLY STRONGER DURING
  DAYLIGHT HOURS...AND THEN WEAKEN SOME AT NIGHT.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
726 
WWUS73 KABR 051941
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
241 PM CDT WED OCT 5 2011

...VERY WINDY CONDITIONS TO CONTINUE THIS AFTERNOON THROUGH FRIDAY
EVENING...

.THE REGION WILL REMAIN SITUATED BETWEEN HIGH PRESSURE TO THE EAST
AND LOW PRESSURE OVER THE ROCKIES THROUGH FRIDAY...WITH STRONG
SOUTHERLY WINDS CONTINUING ACROSS THE AREA. THE JAMES RIVER VALLEY
WESTWARD IS SEEING ADVISORY CRITERIA WIND SPEEDS THIS AFTERNOON.
ON THURSDAY AND FRIDAY...THE ENTIRE FORECAST AREA WILL SEE STRONG
SOUTH WINDS. CONCERN IS MOUNTING OVER WHETHER OR NOT HIGH WIND
WARNING CRITERIA WIND SPEEDS COULD BE MET ON FRIDAY. WILL HAVE TO
CONTINUE TO CLOSELY MONITOR FORECAST WIND SPEEDS FOR FRIDAY.

SDZ003>006-009-010-015>018-033>037-045-048-051-060745-
/O.CON.KABR.WI.Y.0017.000000T0000Z-111008T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
241 PM CDT WED OCT 5 2011 /141 PM MDT WED OCT 5 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY. 

* STRONG SOUTHERLY WINDS THIS AFTERNOON WILL DIMINISH SOME
  OVERNIGHT TONIGHT. HOWEVER...BY LATE THURSDAY MORNING...STRONG
  SOUTHERLY WINDS SHOULD BEGIN DEVELOPING ONCE AGAIN. THIS CYCLE
  OF WINDS DROPPING OFF SOME AND THEN INCREASING THE FOLLOWING DAY
  WILL THEN REPEAT THURSDAY NIGHT INTO FRIDAY.

* SOUTHERLY WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AS HIGH
  AS 45 TO 50 MPH. WIND SPEEDS WILL BE NOTABLY STRONGER DURING
  DAYLIGHT HOURS...AND THEN WEAKEN SOME AT NIGHT.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-060745-
/O.CON.KABR.WI.Y.0017.111006T1700Z-111008T0100Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
241 PM CDT WED OCT 5 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM CDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM CDT
FRIDAY. 

* STRONG SOUTHERLY WINDS WILL DEVELOP BY MIDDAY THURSDAY AND 
  WILL CONTINUE THROUGH FRIDAY EVENING. 

* SOUTHERLY WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AS HIGH
  AS 45 TO 50 MPH. WIND SPEEDS WILL BE NOTABLY STRONGER DURING
  DAYLIGHT HOURS...AND THEN WEAKEN SOME AT NIGHT.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
355 
WWUS73 KABR 060705
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
205 AM CDT THU OCT 6 2011

...WINDY CONDITIONS TO CONTINUE THROUGH FRIDAY EVENING...

.THE REGION WILL REMAIN SITUATED BETWEEN HIGH PRESSURE TO THE
EAST AND LOW PRESSURE OVER THE ROCKIES THROUGH FRIDAY...WITH
STRONG SOUTHERLY WINDS CONTINUING ACROSS THE AREA. THE STRONGEST
WINDS WILL OCCUR DURING THE DAYLIGHT HOURS TODAY AND AGAIN ON
FRIDAY.

SDZ003>006-009-010-015>018-033>037-045-048-051-061915-
/O.CON.KABR.WI.Y.0017.000000T0000Z-111008T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
205 AM CDT THU OCT 6 2011 /105 AM MDT THU OCT 6 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY. 

* SOUTHERLY WINDS WILL INCREASE BY MID MORNING AND WILL CONTINUE
  TO STRENGTHEN THROUGH THIS AFTERNOON. THE STRONG SOUTHERLY WINDS
  WILL DIMINISH SOME TONIGHT ONLY TO INCREASE AGAIN BY MID MORNING
  ON FRIDAY.

* SOUTHERLY WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AS 
  HIGH AS 45 TO 55 MPH. WIND SPEEDS WILL BE NOTABLY STRONGER 
  DURING DAYLIGHT HOURS...AND THEN WEAKEN SOME AT NIGHT. 

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-061915-
/O.CON.KABR.WI.Y.0017.111006T1700Z-111008T0100Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
205 AM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
FRIDAY. 

* STRONG SOUTHERLY WINDS WILL DEVELOP BY MIDDAY AND WILL CONTINUE
  THROUGH FRIDAY EVENING.

* SOUTHERLY WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AS 
  HIGH AS 40 TO 50 MPH. WIND SPEEDS WILL BE NOTABLY STRONGER 
  DURING DAYLIGHT HOURS...AND THEN WEAKEN SOME AT NIGHT. 

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
465 
WWUS73 KABR 061808
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
108 PM CDT THU OCT 6 2011

...WINDY CONDITIONS TO CONTINUE THROUGH FRIDAY EVENING...

.THE REGION WILL REMAIN SITUATED BETWEEN HIGH PRESSURE TO THE
EAST AND LOW PRESSURE OVER THE ROCKIES THROUGH FRIDAY...WITH
STRONG SOUTHERLY WINDS CONTINUING ACROSS THE AREA. THE STRONGEST
WINDS WILL OCCUR DURING THE DAYLIGHT HOURS TODAY AND AGAIN ON
FRIDAY.

SDZ003>006-009-010-015>018-033>037-045-048-051-070615-
/O.CON.KABR.WI.Y.0017.000000T0000Z-111008T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
108 PM CDT THU OCT 6 2011 /1208 PM MDT THU OCT 6 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY. 

* SOUTHERLY WINDS WILL INCREASE BY MID MORNING AND WILL CONTINUE 
  TO STRENGTHEN THROUGH THIS AFTERNOON. THE STRONG SOUTHERLY 
  WINDS WILL DIMINISH SOME TONIGHT ONLY TO INCREASE AGAIN BY MID 
  MORNING ON FRIDAY. 

* SOUTHERLY WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AS HIGH
  AS 45 MPH. WIND SPEEDS WILL BE NOTABLY STRONGER DURING DAYLIGHT
  HOURS...AND THEN WEAKEN SOME AT NIGHT.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-070615-
/O.CON.KABR.WI.Y.0017.000000T0000Z-111008T0100Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
108 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY. 

* STRONG SOUTHERLY WINDS WILL DEVELOP BY MIDDAY AND WILL 
  CONTINUE THROUGH FRIDAY EVENING. 

* SOUTHERLY WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AS HIGH
  AS 40 MPH. WIND SPEEDS WILL BE NOTABLY STRONGER DURING DAYLIGHT
  HOURS...AND THEN WEAKEN SOME AT NIGHT.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
182 
WWUS73 KABR 062004
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
304 PM CDT THU OCT 6 2011

...WINDY CONDITIONS TO CONTINUE THROUGH FRIDAY...

.THE REGION WILL REMAIN SITUATED BETWEEN HIGH PRESSURE TO THE
EAST AND LOW PRESSURE OVER THE ROCKIES THROUGH FRIDAY...WITH
STRONG SOUTHERLY WINDS CONTINUING ACROSS THE AREA. THE STRONGEST
WINDS WILL OCCUR DURING THE DAYLIGHT HOURS ON FRIDAY.

SDZ003>011-015>023-033>037-045-048-051-070915-
/O.NEW.KABR.HW.W.0004.111007T1600Z-111008T0100Z/
/O.EXT.KABR.WI.Y.0017.000000T0000Z-111007T1600Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...FORT PIERRE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
304 PM CDT THU OCT 6 2011 /204 PM MDT THU OCT 6 2011/

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT /10 AM MDT/
FRIDAY...
...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM
CDT /7 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM
CDT /7 PM MDT/ FRIDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL
11 AM CDT /10 AM MDT/ FRIDAY. 

* THE STRONG SOUTHERLY WINDS WILL DIMINISH SOME TONIGHT ONLY TO
  INCREASE AGAIN BY MID MORNING ON FRIDAY.

* SOUTHERLY WINDS LATE FRIDAY MORNING AND THROUGH THE AFTERNOON
  WILL RANGE FROM 30 TO 50 MPH WITH GUSTS AS HIGH AS 55 MPH.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-070915-
/O.CON.KABR.WI.Y.0017.000000T0000Z-111008T0100Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
304 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY. 

* STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY FRIDAY
  EVENING.

* AFTER SOME SLACKENING TONIGHT...SOUTHERLY WINDS WILL AGAIN RANGE
  FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH FRIDAY AFTERNOON.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
368 
WWUS73 KABR 070821
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
321 AM CDT FRI OCT 7 2011

...WINDY CONDITIONS WILL CONTINUE TODAY...

.AN AREA OF LOW PRESSURE LIFTING NORTHWEST OF THE REGION TODAY
WILL BRING STRONG SOUTHERLY WINDS TO THE AREA. WINDS ARE EXPECTED TO
STRENGTHEN WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS AS
HIGH AS 55 MPH POSSIBLE BY EARLY THIS AFTERNOON. THESE STRONG WINDS
ARE EXPECTED TO DIMINISH LATER THIS EVENING.

MNZ039-046-072030-
/O.EXA.KABR.HW.W.0004.111007T1600Z-111008T0100Z/
/O.EXT.KABR.WI.Y.0017.000000T0000Z-111007T1600Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
321 AM CDT FRI OCT 7 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT
THIS MORNING. 

* STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING.

* AFTER SOME SLACKENING THIS MORNING..SOUTHERLY WINDS WILL AGAIN
  RANGE FROM 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH BY THIS AFTERNOON.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>011-015>023-033>037-045-048-051-072030-
/O.CON.KABR.HW.W.0004.111007T1600Z-111008T0100Z/
/O.CON.KABR.WI.Y.0017.000000T0000Z-111007T1600Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...FORT PIERRE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
321 AM CDT FRI OCT 7 2011 /221 AM MDT FRI OCT 7 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/
THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/ THIS MORNING. 

* THE STRONG SOUTHERLY WINDS WILL INCREASE BY MID MORNING.

* SOUTHERLY WINDS BY MID MORNING AND THROUGH THE AFTERNOON WILL RANGE
  FROM 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH.

* THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
SD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 4, 12:20 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 4, 12:20 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1220 PM CDT TUE OCT 4 2011

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW FOR 18Z TAFS.

NO MAJOR UPDATES MADE TO THE FORECAST THIS MORNING.
DID INCREASE CLOUD COVER JUST A BIT FOR THE REMAINDER OF THE
MORNING HOURS ACROSS THE NORTHWESTERN CWA. NO CHANGES MADE TO
WINDS OR TEMPERATURES. RED FLAG WARNING STILL SET TO TAKE EFFECT
THIS AFTERNOON AND REMAIN IN EFFECT UNTIL EARLY WEDNESDAY EVENING.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH THURSDAY
THERE ARE SOME CHALLENGES FACING THE SHORT TERM AND WILL ADDRESS
EACH BELOW.

THE FIRST FORECAST CHALLENGE WILL BE TEMPERATURES...IN PARTICULAR
LOW TEMPERATURES TONIGHT. HIGH TEMPERATURES THROUGH THE SHORT TERM
CONSIST OF A BLEND OF THE PREVIOUS FORECAST AND THE NAM12. THE GFS
SEEMED TO HAVE A COLD MODEL SOLUTION AND AT TIMES DIFFERED BY 5 TO
7 DEGREES FROM OTHER AVAILABLE MODELS. BASED ON THE NAM12...SOME
LOCATIONS MAY BREAK RECORD HIGHS TODAY...MAINLY IN PIERRE/SISSETON
AND WHEATON MN. AS FOR LOW TEMPERATURES TONIGHT...THE 0Z ADJMAV
WAS SIGNIFICANTLY COLDER THEN THE PREVIOUS FORECAST AND 10 DEGREES
COLDER IN SOME LOCATIONS THAN THE BIAS CORRECTED ECMWF. DUE TO
MODEL PERFORMANCE...WILL BLEND THE BIAS CORRECTED ECMWF WITH THE
INHERITED FORECAST.

THE NEXT FORECAST CHALLENGE WILL BE WINDS FROM 0Z WEDNESDAY
THROUGH THURSDAY. MODELS ARE SHOWING A PROLONG PERIOD OF STRONG
SOUTHERLY WINDS DEVELOPING BY 0Z WEDNESDAY...AND CONTINUING
THROUGH THE SHORT TERM. THE STRONGEST WINDS AT H925 ARE SHOWN TO
REACH 35 KNOTS OR GREATER DURING THE OVERNIGHT HOURS...AND WEAKEN
TO 25 KNOTS DURING THE DAY. BASED ON THESE PROJECTED WIND
SPEEDS...A WIND ADVISORY MAY BE NEEDED IN THE NEAR FUTURE.

THE LAST FORECAST CHALLENGE WILL BE PCPN CHANCE LATE WEDNESDAY
NIGHT/THURSDAY MORNING. A DEEP TROF OVER THE FOUR CORNERS REGION
WILL BEGIN TO EJECT PIECES OF ENERGY TOWARD THE NORTHERN PLAINS
BEGINNING AS EARLY AS 12Z THURSDAY. WHILE THERE WILL BE SOME
FORCING ALOFT WITH THE LEAD SHORT WAVE...THE LACK OF LIFT AND
MOISTURE IN THE LOWER LEVELS MAY RESULT IN SCATTERED SPRINKLES AT
BEST. WITH A LOW FORECASTER CONFIDENCE WITH SPRINKLES BEYOND 24
HOURS...WILL MAINTAIN A DRY FORECAST FOR NOW.

FOR FIRE WEATHER CONCERNS...PLEASE SEE THE FIRE WEATHER DISCUSSION
BELOW.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY

A BROAD UPPER TROF MOVES INTO THE ROCKIES ON THURSDAY NIGHT. AT
THIS POINT MODELS HAVE BEEN RELATIVELY CONSISTENT IN BRINGING A
SHORTWAVE THROUGH THE FLOW ON THE LEE SIDE OF THE TROF AND
EJECTING SOME ENERGY INTO THE DAKOTAS. SO DID PUT SOME POPS IN FOR
THU NIGHT. BY FRIDAY...WITH A GOOD CAP IN PLACE AND ABUNDANT DRY
AIR AT THE SURFACE...EXPECT PRECIP CHANCES TO TAPER OFF BRIEFLY.
AS THE UPPER TROF TRANSLATES OVER THE PLAINS ON THE WEEKEND EXPECT
LOW END WIDESPREAD POPS CHANCES THROUGH THE PERIOD. CONFIDENCE IS
STILL FAIRLY LOW ON EXACT TIMING AND SPATIAL EXTENT OF PRECIP
CHANCES OVER THE WEEKEND ESPECIALLY WITH THE NEW ECMWF KEEPING A
CUT OFF LOW OVER THE FOUR CORNERS REGION AND ONLY BRINGING IT INTO
THE NORTHERN PLAINS ON SUNDAY/MONDAY. THE GFS IS MUCH QUICKER WITH
THIS FEATURE AND DRY SLOTS SOUTH DAKOTA ON SUNDAY.

TEMPERATURES WILL FALL WITH THE TROF PROGRESSION...DROPPING INTO
THE UPPER 60S TO NEAR 70 FROM SATURDAY THROUGH THE START OF NEXT
WEEK.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. SOME ELEVATED
UNSTABLE AIR WILL CONTINUE TO WORK THROUGH THE STATE THROUGH THIS
AFTERNOON. THIS INSTABILITY WILL FEED SOME ISOLATED HIGH BASED
TSTORMS WHICH WILL LIKELY JUST PRODUCE VIRGA...PERHAPS A FEW
SPRINKLES. BREEZY SOUTH TO SOUTHEAST WINDS WILL DEVELOP BY EARLY
THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. EVEN STRONGER
SOUTHERLY WINDS ARE ON TAP FOR WEDNESDAY...WITH SUSTAINED WINDS OF
25 TO 30 KNOTS AND GUSTS OF 35 TO 45 KNOTS EXPECTED.

&&

.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT BEGINNING AT 18Z THIS AFTERNOON.
LOW RH VALUES IN THE LOW TO MID 20S...ALONG WITH SOUTHERLY WINDS
GUSTING TO AROUND 30 MPH ARE EXPECTED THIS AFTERNOON WHICH COULD
CAUSE RAPID FIRE GROWTH. RH WILL BEGIN TO INCREASE AGAIN AFTER 00Z
THIS EVENING AND WINDS WILL BEGIN TO SLOW AS WELL. METEOROLOGICAL
CONDITIONS MORE LIKELY TO REACH CRITERIA ON WEDNESDAY WITH STRONG
SOUTHERLY WINDS FROM 20 TO 35 MPH AND RH VALUES FALLING TO NEAR 20
PERCENT. STRONG SOUTHERLY WINDS MAY CONTINUE THROUGH
THURSDAY...HOWEVER COOLER HIGH TEMPERATURES...ALONG WITH
INCREASING LOW LEVEL MOISTURE WILL RESULT IN RH VALUES IN THE 30S
AND 40S.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY FOR LOWER
     BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-RED RIVER VALLEY-
     UPPER CHEYENNE-UPPER JAMES RIVER-UPPER MISSOURI COTEAU.

MN...RED FLAG WARNING UNTIL 7 PM CDT WEDNESDAY FOR BIG STONE-
     TRAVERSE.

&&

UPDATE...PARKIN
SHORT TERM...SD
LONG TERM...WISE
AVIATION...DORN
FIRE WEATHER...SD

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 4, 4:37 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
437 AM CDT TUE OCT 4 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-050945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
437 AM CDT TUE OCT 4 2011 /337 AM MDT TUE OCT 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES IN THE MID TO UPPER 80S WILL COMBINE WITH STRONG
SOUTHERLY WINDS OF 15 TO 25 MPH TO RESULT IN MARGINAL RED FLAG
CONDITIONS. RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 20 TO 25
PERCENT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH TEMPERATURES IN THE MID TO UPPER 80S WILL COMBINE WITH STRONG
SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 35 MPH TO
RESULT IN RED FLAG CONDITIONS. RELATIVE HUMIDITY VALUES COULD DROP
BELOW 20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

Nearby

Wind Advisories in South Dakota, 2011Wind Advisories in Minnesota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.